Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Treated for influenza, given Tylenol. Heart palpitations in the morning, skipped heartbeat. Is it prolonged drug interaction ?

I was treated for influenza about 4 weeks ago and was given high-strength Tylenol for pain and fever as well as Tamiflu . After a week or so I went back to work and started noticing heart palpitations particularly in the morning. Episodes happened on and off for a couple of hours, and palpating my carotid confirmed that my heart occasionally would skip a beat. The episodes recur, on and off almost a month after recovering and coming off the drugs. The only other time I have experienced heart palpitations was after an extended period (1 week) taking Nurofen for a back injury . I have been off coffee since my illness, and only consume alcohol (a glass or two) once a week. I have been a professional aviator all my adult life and undergone yearly ECG s whilst in the military . Never had a heart issue, and no family members have ever had a heart issue. I am not overweight and have led an active life. I have no other chronic illnesses, nor do I take any other drugs. I supplement with vitamin B occasionally. Could this be a prolonged drug interaction? I am considering taking a magnesium supplement to help. Looking forward to your input.
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Tylenol is not known to cause any heart rhythm disturbances.
Tamiflu could rarely cause heart arrhythmia, but not so late. It is not a common side effect.
If you still have skipped beats and are an active flyer, it is better to seek medical advice, get an EKG done (or a holter monitoring ) to look for any serious heart rhythm.
Your otherwise healthy lifestyle does not suggest any problem.
Rarely, viral carditis (heart muscle inflammation) can cause rhythm disturbances.
Do you get giddiness, sweating, breathlessness or any other symptom?

It is better to be evaluated by a physician.

I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.

Thank you and Good luck!
Answered: Sat, 9 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor